MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MIDDLEBROOK AND COHN 7H10 AGAR SLANTS; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MIDDLEBROOK AND COHN 7H10 AGAR SLANTS; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Model Number 220958
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd bbl¿ middlebrook and cohn 7h10 agar slants were contaminated.There was no report of patient impact.One slant was affected.The following information was provided by the initial reporter: it was reported by the customer that there was "a contaminated agar slant.".
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6 investigation summary: material 220958 is manufactured by rehydrating the media components with usp purified water and thoroughly mixing until a homogeneous solution is obtained.The media is then heat processed within a sterilization module per standard operating procedure (sop).Heat sensitive components are added during filling.Filling, capping and torqueing are performed within the aseptic processing area mechanically.Once the slants have solidified, the tubes are then labeled in a separate packaging area.The batch history record review for batch 1182157 was satisfactory and no notifications were generated during manufacturing and inspection.Formulation and filling processes were within specifications.Qc inspection and testing were satisfactory at time of release.The release testing that is performed on this product does include bioburden testing.Samples are incubated at 25 degrees c and at 35 degrees c for 28 days.All bioburden testing performed on this batch was satisfactory per our internal procedures.The complaint history was reviewed, and no other complaints have been taken on this batch.Retention samples from batch 1182157 (10 tubes) were available for investigation.No subsurface particles or microbial growth was observed in 10/10 retention samples.For investigation of the complaint, the retentions were incubated for a 21-day incubation period with the caps loosened.One retention tube was placed into 33-37-degree incubation, and one tube was placed into 20-25-degree incubation.No microbial growth or sub surface particles were observed after incubation in 2/2 retention samples.No photos were received to assist with the investigation.No returns were received to assist with the investigation.This complaint cannot be confirmed.Bd will continue to trend complaints for contamination.Components are prepared, combined, and dispensed aseptically but there is no final sterilization step after dispensing.The manufacturing process has been designed to minimize bioburden and qc inspection includes bioburden testing prior to release.Additionally, in-process inspections are conducted during manufacturing, and particles or foreign materials are to be rejected per procedures.However, there is no guarantee that the end user will not receive a contaminated tube or that all tubes will be free of defects.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD BBL¿ MIDDLEBROOK AND COHN 7H10 AGAR SLANTS
Common Device Name
CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15166977
Report Number1119779-2022-01066
Device Sequence Number2109041
Product Code JSJ
UDI-Device Identifier30382902209585
UDI-Public30382902209585
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/23/2022
Device Model Number220958
Device Catalogue Number220958
Device Lot Number1182157
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2022
Supplement Date Received by Manufacturer09/18/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown